An interesting case of a unilaterally dilated pupil

Payal Kadia Gala*, Frederick M. Henretig, Elizabeth R. Alpern, Esther M. Sampayo

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

Facial lacerations from minor trauma are a common presenting complaint to the emergency department. With the increasing availability of topical anesthetics, there is a decrease in the need for injectable local anesthetic and sedation services, facilitating the ease of facial laceration repairs for young children. One such topical anesthetic is a widely used pharmacy preparation of lidocaine 4%-epinephrine 0.1%-tetracaine 0.5% gel (LET). Although the use of LET has decreased the need for injectable lidocaine and sedation for facial lacerations, both of which can be unpleasant for children with potentially life-threatening adverse events, it may still lead to unexpected and untoward adverse events. We explore here a little-known adverse effect of LET in a child who presented to a pediatric emergency department with an eyelid laceration after minor head trauma.

Original languageEnglish (US)
Pages (from-to)648-649
Number of pages2
JournalPediatric emergency care
Volume29
Issue number5
DOIs
StatePublished - May 1 2013

Keywords

  • LET
  • Lidocaine-epinephrine-tetracaine
  • Nequal pupils
  • Pharmacologic mydriasis
  • Unilaterally dilated pupil

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Emergency Medicine

Fingerprint Dive into the research topics of 'An interesting case of a unilaterally dilated pupil'. Together they form a unique fingerprint.

Cite this